Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 90, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Sep 20, 2016, 3:55 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2016, 3:55 PM EDT (19:55 UTC)
- Expired
- Sep 21, 2016, 2:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
342 WHUS72 KMHX 201955 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 355 PM EDT TUE SEP 20 2016 ...SMALL CRAFT ADVISORY FOR THE NORTHERN WATERS THROUGH EARLY EVENING... .THE GRADIENT BETWEEN LOW PRESSURE OVER EASTERN NORTH CAROLINA AND HIGH PRESSURE BUILDING IN FROM THE NORTH WILL PRODUCE EASTERLY WINDS 15 TO 25 KNOTS AND 5 TO 7 FOOT SEAS THROUGH EARLY THIS EVENING. AMZ150-152-210000- /O.NEW.KMHX.SC.Y.0090.160920T1955Z-160921T0000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- 355 PM EDT TUE SEP 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS...SOUTHEAST 15 TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
129 WHUS72 KMHX 202303 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 703 PM EDT TUE SEP 20 2016 ...SMALL CRAFT ADVISORY FOR THE NORTHERN WATERS THIS EVENING... .THE GRADIENT BETWEEN LOW PRESSURE OVER EASTERN NORTH CAROLINA AND HIGH PRESSURE BUILDING IN FROM THE NORTH WILL PRODUCE EASTERLY WINDS 15 TO 25 KNOTS AND 5 TO 6 FOOT SEAS THIS EVENING OVER NORTHERN WATERS. AMZ152-210015- /O.CAN.KMHX.SC.Y.0090.000000T0000Z-160921T0000Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- 703 PM EDT TUE SEP 20 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. THE STRONGER WINDS AND HIGHER SEAS ARE EXPECTED TO REMAIN NORTH OF OREGON INLET. $$ AMZ150-210200- /O.EXT.KMHX.SC.Y.0090.000000T0000Z-160921T0200Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 703 PM EDT TUE SEP 20 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...EAST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...5 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
890 WHUS72 KMHX 210137 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 937 PM EDT TUE SEP 20 2016 ...SMALL CRAFT ADVISORY FOR THE NORTHERN WATERS THROUGH LATE TONIGHT... .THE GRADIENT BETWEEN LOW PRESSURE OVER EASTERN NORTH CAROLINA AND HIGH PRESSURE BUILDING IN FROM THE NORTH WILL PRODUCE EASTERLY WINDS 15 TO 25 KNOTS AND 5 TO 6 FOOT SEAS TONIGHT OVER NORTHERN WATERS. AMZ150-210600- /O.EXT.KMHX.SC.Y.0090.000000T0000Z-160921T0600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 937 PM EDT TUE SEP 20 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WINDS...EAST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
346 WHUS72 KMHX 210618 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 218 AM EDT WED SEP 21 2016 ...SMALL CRAFT ADVISORY OREGON INLET AND NORTH THROUGH THIS EVENING... .THE GRADIENT BETWEEN LOW PRESSURE OVER EASTERN NORTH CAROLINA AND HIGH PRESSURE BUILDING IN FROM THE NORTH WILL PRODUCE EASTERLY WINDS 15 TO 25 KNOTS AND 5 TO 6 FOOT SEAS ACROSS THE NORTHERN WATERS. AMZ150-220000- /O.EXP.KMHX.SC.Y.0090.000000T0000Z-160921T0600Z/ /O.NEW.KMHX.SC.Y.0091.160921T0618Z-160922T0000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 218 AM EDT WED SEP 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS...EAST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...5 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Sep 20, 10:23 AM EDT, 5 hours 32 minutes earlier.
Area forecast discussion, Sep 20, 10:23 AM EDT, 5 hours 32 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
Issued by National Weather Service Wakefield VA
1023 AM EDT TUE SEP 20 2016
.SYNOPSIS...
Post Tropical Cyclone Julia will meander over the area through
mid week while interacting with an upper trough producing
scattered to numerous showers and a few thunderstorms. Weak high
pressure will build in from the north late week. A cold front will
push through the area late Saturday or Sunday, with high pressure
building in from the north late weekend into early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 10 AM Tue...Post tropical cyclone Julia is located over
western Pamlico Sound per radar imagery and surface observations.
Axis of heaviest rain with embedded thunder has shifted just
offshore of the OBX for the time being, with moderate stratiform
rain continuing across the NE zones.
Some questions remain on where mesoscale features (fgen/omega)
will set up today to provide additional heavy rain. This will be
dictated upon where the sfc low is positioned. Deformation zone
will be north and northwest of the sfc feature and will coincide
with max fgen/omega to produce ocnl heavy rain. Attm will continue
the FFA for northeastern zones as many meso models/EMWF/WPC
continue to favor this region for additional heavy rain through
this evening. Will maintain the FFA until midnight tonight, and
let later shifts monitor for potential extension of the FFA
further west should banding redevelop across the nrn coastal plain
counties.
Elsewhere, ocnl showers are expected to continue today with some
embedded thunder possible as well, especially this afternoon as
some instability develops despite the widespread cloud cover.
With the widespread low stratus and sct to numerous showers, temps
will be held down into the upper 70s/lower 80s at best.
&&
.SHORT TERM /WEDNESDAY/...
As of 345 AM Tue...High PW environment continues tonight with
values continuing above 2 inches which is near or above the climo
max for mid Sep. Best heavy rain threat will continue nrn zones
with more in the way of sct activity further south nearer the low
center. Another warm and tropical evening with lows in the 70s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
As of 415 AM Tuesday...All indications continue to point towards
unsettled wet weather through much of the work week. Locally heavy
rain with localized flooding will continue to be possible through
Wednesday. A cold front will push through Eastern NC Saturday
night with pleasant and seasonable weather late weekend into early
next week.
Wed though Thursday...Remnants of Post Tropical Julia will be
lingering across the area into Wednesday...perhaps being pulled
back to the south towards an upper low that will be near the NC/SC
border on Wednesday. The cut off upper low combined with moisture
from remnant Julia will keep the threat of numerous showers and
isolated thunderstorms across Eastern NC. The main threat will be
periods of heavy rainfall. Continued likely 60 PoPs over the
northern tier, with high chance 50 PoPs elsewhere tier for Wed.
Drop PoPs only slightly Wednesday Night into Thursday, but they
will still be in 40 to 50 percent range, highest near the coast
Wednesday Night, and inland on Thursday. Widespread clouds and
precip should keep temps in the low 80s Wednesday, possibly
climbing closer to mid 80s Thursday if a few breaks materialize.
It will be muggy Wednesday Night with cloud cover helping to keep
lows in the upper 60s inland to mid 70s along the coast. Thursday
night lows will be similar, but PoPs drop off to slight chance as
the upper low weakens and begins to lift out of the area.
Friday through Sunday...With the upper low and surface low
weakening and departing the area, will only carry a 20 to 30
percent chance of mainly diurnal driven showers and thunderstorms.
Weak high pressure will build into the area Friday Night into
Saturday. Isolated to scattered diurnally driven
showers/thunderstorms will continue Saturday into Sunday aided a
bit by a weak front progged to push through the area Saturday
night into Sunday morning. Expect slightly above normal temps Fri
and Sat with highs in the low to mid 80s, cooling a few degrees
behind the front for Sun.
Strong high pressure will build north of the area Sunday Night
and Monday. Will dry things out Sunday Night into Monday. Expect a
pleasant Monday as low level thickness values support highs 75-80
degrees with dewpoints dropping into the upper 50s/low 60s. By
Tuesday there is a good bit of uncertainty regarding the
progression of another front towards the area. The ECMWF holds
onto high pressure over the area, while the GFS brings a cold
front into the area by Tuesday Night. Opted for a blend which
keeps the area mostly dry and continued around normal temps, with
just a slight chance of a diurnal shower or thunderstorm.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
Short Term /Through Tonight/...
As of 7 AM Tue...Widespread IFR CIGs across the terminals as all
areas under N flow. Low CIGs likely to persist until 15-17Z
Today, and then likely only improving to MVFR with ocnl showers
redeveloping due to stalled front and low pressure spinning across
the Pamlico Sound.
Long Term /Tuesday Night through Sunday/...
As of 415 AM Tuesday...High confidence in periods of sub-VFR
conditions through Thu...with sct to numerous showers and isolated
thunderstorms across the area. Late night/early morning fog and
stratus will be possible as well. Precip coverage shld diminish
Fri into Sunday becoming mostly diurnal, as remnants of Julia and
upr low to the SW weaken. VFR conditions will be dominant, however
still decent threat for late night fog/stratus.
&&
.MARINE...
Short Term /THROUGH TONIGHT/...
As of 10 AM Tue..Have extended the SCA for the central waters
until 1 PM. Will have to monitor nrn waters for SCA inclusion as
best easterly gradient shifts north by late today through the
evening with 15-20 kt expected.
Long Term /Wed through Sunday/...
As of 415 AM Monday...Remnants of Julia will finally weaken into
Thu with high pressure building across the area Friday and a weak
trof crossing Fri night. Easterly to southeasterly winds of 10-15
kt, highest across the northern waters are expected Wed into Thu
with seas 2-4 feet. Light SSW winds Friday become NW to NE Sat
behind trof, then increase out of the NE on Sunday to a solid 15
KT. seas 2 to 4 ft Friday and Saturday build to 3 to 5 feet on Sunday.
&&
.HYDROLOGY...
As of 7 AM Tue...Have extended flash flood watch for Tyrrell,
Hyde, Dare until midnight tonight. Ocnl heavy rain showers with
embedded thunder expected today and tonight for these areas,
producing an average of 1 to 2 inches of rain with isolated higher
amounts on top of the 2 to 4 inches that already fell in some
areas. There is some possibility that the heavy rain axis may
shift further west to include parts of the coastal plain, and
will let later forecast updates handle a possible extension of the
areal coverage of the watch.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ095-
103-104.
Flash Flood Watch through this evening for NCZ046-047-081-103-
104.
MARINE...Small Craft Advisory until 1 PM EDT this afternoon for AMZ152-
154.
&&
SYNOPSIS...TL
NEAR TERM...TL/MAS
SHORT TERM...TL
LONG TERM...RSB
AVIATION...RSB/TL
MARINE...RSB/TL/MAS
HYDROLOGY...MHXHazardous weather outlook, Sep 20, 5:02 AM EDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 502 AM EDT TUE SEP 20 2016 NCZ103-104-210915- OUTER BANKS DARE-OUTER BANKS HYDE- 502 AM EDT TUE SEP 20 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...BEACH HAZARDS STATEMENT FOR HIGH THREAT OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT FOR HIGH RISK OF RIP CURRENTS. FLASH FLOOD WATCH. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. FLASH FLOOD WATCH. NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED INTO TONIGHT WITH HEAVY RAIN POSSIBLY PRODUCING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. THE THREAT FOR LOCALLY HEAVY RAIN SHOWERS WILL PERSIST THROUGH MID WEEK AS A LOW PRESSURE AREA MEANDERS OVER THE REGION. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-210915- CARTERET- 502 AM EDT TUE SEP 20 2016 ...BEACH HAZARDS STATEMENT FOR HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING FOR NORTH OF CAPE LOOKOUT... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING SOUTH OF CAPE LOOKOUT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT FOR HIGH RIP CURRENT RISK NORTH OF CAPE LOOKOUT. MODERATE RIP CURRENT RISK SOUTH OF CAPE LOOKOUT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. MODERATE RIP CURRENT RISK. NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED INTO TONIGHT WITH HEAVY RAIN POSSIBLY PRODUCING MOSTLY MINOR FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. MODERATE RIP CURRENT RISK. THE THREAT FOR LOCALLY HEAVY RAIN SHOWERS WILL PERSIST THROUGH MID WEEK AS A LOW PRESSURE AREA MEANDERS OVER THE REGION. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-210915- ONSLOW- 502 AM EDT TUE SEP 20 2016 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED INTO TONIGHT WITH HEAVY RAIN POSSIBLY PRODUCING MOSTLY MINOR FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. THE THREAT FOR LOCALLY HEAVY RAIN SHOWERS WILL PERSIST THROUGH MID WEEK AS A LOW PRESSURE AREA MEANDERS OVER THE REGION. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044-045-079-080-090>094-210915- MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN- PAMLICO- 502 AM EDT TUE SEP 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED INTO TONIGHT WITH HEAVY RAIN POSSIBLY PRODUCING MOSTLY MINOR FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE THREAT FOR LOCALLY HEAVY RAIN SHOWERS WILL PERSIST THROUGH MID WEEK AS A LOW PRESSURE AREA MEANDERS OVER THE REGION. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ046-047-081-210915- TYRRELL-MAINLAND DARE-MAINLAND HYDE- 502 AM EDT TUE SEP 20 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED OVERNIGHT WITH HEAVY RAIN POSSIBLY PRODUCING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE THREAT FOR LOCALLY HEAVY RAIN SHOWERS WILL PERSIST THROUGH MID WEEK AS A LOW PRESSURE AREA MEANDERS OVER THE REGION. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 20, 11:24 AM EDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
ISSUED BY NATIONAL WEATHER SERVICE WAKEFIELD VA
1124 AM EDT TUE SEP 20 2016
NCZ045>047-080-081-201615-
WASHINGTON-BEAUFORT-TYRRELL-MAINLAND HYDE-WESTERN DARE-
1124 AM EDT TUE SEP 20 2016
...SHOWERS AND EMBEDDED THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
SOUTHERN TYRRELL...SOUTHERN WASHINGTON...NORTHERN MAINLAND
HYDE...NORTHEASTERN BEAUFORT AND SOUTHWESTERN MAINLAND DARE
COUNTIES THROUGH 1215 PM...
AT 1119 AM EDT...RADAR INDICATED AN AREA OF SHOWERS AND EMBEDDED
THUNDERSTORMS FROM 12 MILES SOUTH OF COLUMBIA...OR 29 MILES EAST OF
PLYMOUTH. MOVEMENT IS NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
BELHAVEN AND PANTEGO.
SLOW MOVING HEAVY DOWNPOURS WILL PRODUCE RAINFALL AMOUNTS OF 1 TO 2
INCHES AND RESULT IN MINOR LOCAL FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
LAT...LON 3557 7590 3566 7649 3553 7654 3544 7654
3543 7659 3539 7658 3539 7659 3546 7674
3582 7678 3586 7632 3576 7605 3567 7604
3568 7606 3570 7614 3566 7610 3567 7606
3565 7603 3573 7599 3568 7585
TIME...MOT...LOC 1519Z 111DEG 5KT 3575 7625
LKBThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 9:19 PM EDT | Areal Flood Advisory | MHX | Beaufort, Martin, Pitt | 3 hr |
| Sep 19, 9:46 PM EDT | Flash Flood Watch | MHX | Dare, Hyde, Tyrrell | 21 hr |
| Sep 19, 9:54 PM EDT | Areal Flood Advisory | MHX | Beaufort, Pamlico | 4 hr |
| Sep 19, 10:48 PM EDT | Areal Flood Advisory | MHX | Carteret | 117 min |
| Sep 19, 11:35 PM EDT | Areal Flood Advisory | MHX | Dare, Hyde | 115 min |
| Sep 19, 11:43 PM EDT | Areal Flood Advisory | MHX | Dare, Hyde, Tyrrell | 4 hr |
| Sep 20, 12:20 AM EDT | Areal Flood Advisory | MHX | Beaufort, Martin, Pitt | 115 min |
| Sep 20, 12:49 AM EDT | Areal Flood Advisory | MHX | Dare | 116 min |
| Sep 20, 2:48 AM EDT | Areal Flood Advisory | MHX | Dare, Hyde | 117 min |
| Sep 20, 3:17 AM EDT | River Flood Warning | MHX | Pitt | 25 hr |
| Sep 20, 11:24 AM EDT | Special Weather Statement | MHX | Hyde | 51 min |
| Sep 20, 6:04 PM EDT | Special Weather Statement | MHX | Hyde | 56 min |
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.